Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 59, NWS Milwaukee, WI

July 23, 20164 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 23, 2016, 1:23 PM CDT for 4 counties in Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2016, 1:23 PM CDT (18:23 UTC)
Expired
Jul 23, 2016, 2:00 PM CDT
In force
37 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 94 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 1:52 PM CDTTSTM WND DMGMount Horeb, WITREE DAMAGE IN MOUNT HOREB AREA PER DISPATCH. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2607 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

681 
WUUS53 KMKX 231823
SVRMKX
WIC025-045-049-065-231900-
/O.NEW.KMKX.SV.W.0059.160723T1823Z-160723T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
123 PM CDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHEASTERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 200 PM CDT

* AT 122 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BLANCHARDVILLE...OR 10 MILES SOUTHWEST OF MOUNT HOREB...MOVING
  NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WESTERN MADISON...FITCHBURG...MIDDLETON...VERONA...OREGON...
  MOUNT HOREB...CROSS PLAINS...BELLEVILLE...NEW GLARUS...BROOKLYN...
  BLANCHARDVILLE...BLUE MOUNDS...DAYTON...MOUNT VERNON...
  PAOLI AND PINE BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4274 8984 4295 8996 4317 8955 4287 8930
TIME...MOT...LOC 1822Z 243DEG 24KT 4289 8985 

HAIL...<.75IN
WIND...60MPH
 
$$

JTS
2 follow-up statements
528 
WWUS53 KMKX 231841
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
141 PM CDT SAT JUL 23 2016

WIC065-231849-
/O.CAN.KMKX.SV.W.0059.000000T0000Z-160723T1900Z/
LAFAYETTE WI-
141 PM CDT SAT JUL 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAFAYETTE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4276 8978 4295 8996 4317 8955 4287 8930
TIME...MOT...LOC 1839Z 243DEG 24KT 4294 8972 

$$

WIC025-045-049-231900-
/O.CON.KMKX.SV.W.0059.000000T0000Z-160723T1900Z/
IOWA WI-DANE WI-GREEN WI-
141 PM CDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR EAST CENTRAL IOWA...SOUTHWESTERN DANE AND NORTHERN GREEN
COUNTIES...

AT 139 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT HOREB...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. VELOCITY VALUES OF UP TO 55 KNOTS WERE
         OBSERVED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WESTERN MADISON...FITCHBURG...MIDDLETON...VERONA...OREGON...
MOUNT HOREB...CROSS PLAINS...BELLEVILLE...NEW GLARUS...BROOKLYN...
BLUE MOUNDS...DAYTON...MOUNT VERNON...PAOLI AND PINE BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4276 8978 4295 8996 4317 8955 4287 8930
TIME...MOT...LOC 1839Z 243DEG 24KT 4294 8972 

HAIL...<.75IN
WIND...60MPH
 
$$

JTS
699 
WWUS53 KMKX 231855
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
155 PM CDT SAT JUL 23 2016

WIC025-045-049-231900-
/O.CON.KMKX.SV.W.0059.000000T0000Z-160723T1900Z/
IOWA WI-DANE WI-GREEN WI-
155 PM CDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR EAST CENTRAL IOWA...SOUTHWESTERN DANE AND NORTHERN GREEN
COUNTIES...

AT 154 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MOUNT HOREB...OR NEAR VERONA...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WESTERN MADISON...FITCHBURG...MIDDLETON...VERONA...OREGON...
MOUNT HOREB...CROSS PLAINS...BELLEVILLE...NEW GLARUS...BROOKLYN...
BLUE MOUNDS...DAYTON...MOUNT VERNON...PAOLI AND PINE BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4276 8978 4295 8996 4317 8955 4287 8930
TIME...MOT...LOC 1854Z 243DEG 24KT 4299 8959 

HAIL...<.75IN
WIND...60MPH
 
$$

SPM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 10:42 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 23, 10:42 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1042 AM CDT SAT JUL 23 2016

.UPDATE...

An area of storms continues to approach from the west, driven by
some warm advection, arrival of deeper moisture, and a weak
shortwave. Given these ingredients will continue to push eastward
into the afternoon, expecting these storms will make their way
through much of the forecast area. The latest HRRR agrees with
this idea, though it does show a weakening trend as the storms
head east. Another round of storms is possible this evening into
tonight ahead of the main shortwave.

Kept the Heat Advisory as is for now, with the east having the
best potential to hit the higher heat index values due to more
sunshine this morning. Some locations are already in the 95 to 100
range. Less confident in advisory levels in the west due to the
extensive cloud cover and approaching storms. Still, if the sun
pops out for even a short while later on, it will not take long
for heat indices to shoot up given such high dewpoints. Overall
though, will probably need to bump temps and heat indices down
some more in the west for this afternoon.

&&

.AVIATION/18Z TAFS/...

Seeing some MVFR ceilings trying to develop as daytime heating has
resulted in some cumulus. Should see mainly VFR for the afternoon,
though lower ceilings and visibilities possible in thunderstorms.
This first round of storms will likely move through late this
morning into the afternoon given latest radar and mesoscale model
trends. The storms may weaken some as they move eastward. Another
round of storms is then possible this evening into tonight ahead
of the main shortwave.

It looks mainly dry then Sunday as the cold front moves through
and high pressure begins to build in behind the front.

&&

.MARINE...

Dense fog has persisted in the northern zones. Given these trends,
dewpoints in the upper 70s over the cool lake waters, and weak
onshore winds, have extended the marine dense fog advisory to 4 pm.
Despite some areas of dense fog in the southern zones, chose to
leave them out given the more patchy nature to the fog in those
areas. Expect some showers or storms to reach the lake by
mid-afternoon, which should help scour out the fog.

&&

.PREV DISCUSSION... /Issued 330 AM CDT SAT JUL 23 2016/

TODAY AND TONIGHT...Forecast Confidence Is Medium.

As an upper jet max moves across the upper Great lakes, a weak
upper ridge moves across Wisconsin today. Then a jet max moves
toward the Upper Mississippi valley late tonight.

GFS had the strongest upper divergence and 700 mb upward motion
later tonight, but the model likely has convective feedback
problems. 700/850 mb dew points rise today across south central
Wisconsin, and across all of southern Wisconsin tonight.

A southwest to west 700 mb speed max pushes into southern
Wisconsin late tonight, increasing the low level moisture
convergence. GFS precipitable water increases to over 2.25
inches, and with surface dew points in the mid 70s, any MCS will
likely produce heavy rainfall. The MCS should be fairly
progressive, so will not go with a flash flood watch ATTM.

Zero to 1 km CAPEs rise to around 3000 joules/kg on the forecast
soundings this afternoon, with 2000 joules/kg tonight. SPC also
has a Slight Risk for south central Wisconsin, and a Marginal Risk
for the southeast. Most likely timing for this evening and
tonight.

Highs today will be up near 90 most places. The exceptions to
this will likely be in the east, due to onshore winds, especially
north of Milwaukee. This may be true as well in the southwest,
due to higher possible cloud cover is any showers/thunderstorms
move in this afternoon. Will be another hot and humid one, with
heat indices in the 95 to 99 degree range most places, except for
near Lake Michigan. Few areas may reach a heat index of 100
degrees.

As far as headlines, it looks like Sunday will have Heat index
values of 95 to 99 again. That makes 4 consecutive days with 95 to
99 or above, and results in a Heat Advisory being issued for today
and Sunday.

SUNDAY THROUGH MONDAY NIGHT...Forecast Confidence Is Medium.

GFS/ECMWF/Canadian models are quicker with the cold frontal
passage across the area than the NAM for Sunday. Prefer the
quicker frontal passage of the GFS/ECMWF/Canadian models.
Mesoscale models are showing convection from overnight tonight
exiting the eastern counties early Sunday morning. More
convection develops with the cold front in the far east or to the
southeast of the forecast area by 00Z Monday.

Some smaller 500 mb vorticity maxima shift through the area later
Sunday afternoon into the evening. Area is under the right
entrance region of the 250 mb jet streak, providing added upward
vertical motion. However, not seeing much else to provide more
upward motion. Some uncertainty here with if and how widespread
any convection may be.

Thus, will continue with chance POPs in the morning, lowering to
slight chance in the afternoon. Storm Prediction Center has most
of the area in the Marginal Risk for severe storms, meaning an
isolated severe storm is possible.

Mean layer CAPEs may get to 2000 J/kg or perhaps higher, with
deep layer bulk shear of 25 to 30 knots, so Marginal Risk is
warranted. Precipitable water vales are high as well, and
relatively slower storm motions suggest heavy rainfall is
possible.

Any convection that develops during the day Sunday may affect
forecast heat index values and subsequent Heat Advisory, but
given the lower end POPs, feel more confident with the heat than
thunderstorms for Sunday at this point.

Models then bring high pressure into the region for later Sunday
night into Monday night. This should bring dry conditions with
somewhat lower temperatures and dew points.

TUESDAY THROUGH FRIDAY...Forecast Confidence Is Medium.

ECMWF/GFS generally show zonal to west northwest flow at 500 mb
during this period. They bring several weak vorticity maxima
through the area, with a more significant one for Thursday night
or later Friday. Differences with timing exist in this regard.

The models suggest the best chances for showers and storms looks
to be Wednesday into Thursday, as more moist air moves back into
the region. Still a lot of uncertainty this far out in the
forecast, so will keep the chance POPs going for Wednesday into
Thursday. It looks to be a warm and humid period, with onshore
winds at times near Lake Michigan.

AVIATION/12Z TAFS/...

Some IFR/LIFR fog/stratus through just after sunrise. Then brief
MVFR cigs. VFR conditions are then expected later this morning
into the evening.

May see a few storms at times in the west or southwest forecast
area this afternoon. Better chance for storms across southern
Wisconsin looks to be this evening and overnight. IFR conditions
with the storms.

MARINE...

Could see some fog at times through Saturday, due to higher
moisture lingering over cooler Lake Michigan waters.

Will likely see storms return by Saturday evening or night, with
a chance lingering into at least Sunday morning.

&&

.MKX Watches/Warnings/Advisories...
WI...HEAT ADVISORY until 7 PM CDT Sunday for WIZ046-047-051-056>059-
     062>072.

LM...DENSE FOG ADVISORY until 4 PM CDT this afternoon for LMZ643-644.

&&

UPDATE...DDV/BSH
TODAY/TONIGHT AND AVIATION/MARINE...Hentz
Sunday THROUGH Friday...Wood
Hazardous weather outlook, Jul 23, 10:25 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1025 AM CDT SAT JUL 23 2016

WIZ046-047-051-052-056>060-062>072-241530-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1025 AM CDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY AND TONIGHT WITH HEAT INDEX
VALUES AGAIN IN THE 95 TO 100 RANGE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL
WISCONSIN TODAY AND TONIGHT WITH A MARGINAL RISK ELSEWHERE.
THUNDERSTORMS WILL BECOME LIKELY BY TONIGHT...AND MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO
POSSIBLE WITH SOME URBAN AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT AND HUMID CONDITIONS WILL CONTINUE SUNDAY WITH HEAT INDEX
VALUES IN THE MIDDLE 90S TO AROUND 100 DURING THE AFTERNOON HOURS.
A HEAT ADVISORY IS IN EFFECT FOR THE PROLONGED 4 DAY PERIOD WITH
HIGHEST HEAT INDEX VALUES OF OVER 95.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. SOME
STORMS MAY BE ONGOING SUNDAY MORNING. A COLD FRONT WILL BRING A SMALL
CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT MAINLY EAST DURING
THE AFTERNOON.

THERE ARE MORE CHANCES OF THUNDERSTORMS NEXT WEDNESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND INTO TONIGHT.

LMZ643>646-241530-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1025 AM CDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MARINE DENSE FOG ADVISORY IS IN EFFECT UNTIL 4 PM FOR DENSE FOG
REDUCING THE VISIBILITY TO 1 NAUTICAL MILE OR LESS OVER THE
NEARSHORE WATERS FROM THE NORTH POINT LIGHTHOUSE NORTH TO
SHEBOYGAN.

PATCHY DENSE FOG IS EXPECTED OVER THE REST OF LAKE MICHIGAN...DUE
TO A VERY MOIST AIRMASS FLOWING OVER THE RELATIVELY COOLER WATERS
OF THE LAKE.

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS.  THUNDERSTORMS WILL
BECOME LIKELY TONIGHT...AND MAY BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS SUNDAY.
THUNDERSTORMS MAY BE ONGOING SUNDAY MORNING.  ADDITIONAL STRONG
THUNDERSTORMS MAY DEVELOP ONCE AGAIN ON SUNDAY AS A COLD FRONT
MOVES ACROSS THE LAKE.

THERE ARE MORE CHANCES OF THUNDERSTORMS NEXT WEDNESDAY THROUGH
FRIDAY.

BSH
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 23, 12:07 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1207 PM CDT SAT JUL 23 2016

WIZ062-067-231730-
LAFAYETTE-IOWA-
1207 PM CDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT IOWA AND NORTHERN LAFAYETTE
COUNTIES...

AT 1206 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF FENNIMORE...OR 9 MILES EAST OF LANCASTER...MOVING NORTHEAST AT 15
MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DODGEVILLE...MINERAL POINT...BELMONT...HIGHLAND...AVOCA...ORION...
LINDEN...COBB...REWEY...EDMUND...BLACKHAWK LAKE REC AREA...
YELLOWSTONE LAKE ST PARK...PLATTE MOUNDS...LONDON...
GOVERNOR DODGE ST PARK AND LESLIE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4320 9043 4321 9035 4321 9029 4319 9028
      4319 9025 4316 9018 4317 9016 4316 9009
      4315 9006 4316 9005 4274 8995 4271 9043
TIME...MOT...LOC 1706Z 243DEG 13KT 4288 9053

JTS
Special weather statement, Jul 23, 12:56 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1256 PM CDT SAT JUL 23 2016

WIZ062-063-067-068-231830-
LAFAYETTE-IOWA-GREEN-DANE-
1256 PM CDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN IOWA...SOUTHWESTERN
DANE...NORTHEASTERN LAFAYETTE AND NORTHWESTERN GREEN COUNTIES...

AT 1255 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MINERAL
POINT... MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DODGEVILLE...MINERAL POINT...DARLINGTON...BLANCHARDVILLE...
BARNEVELD...BLUE MOUNDS...RIDGEWAY...LAMONT...HOLLANDALE...
YELLOWSTONE LAKE ST PARK AND BLUE MOUND ST PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4265 9012 4294 9024 4311 8988 4276 8965
TIME...MOT...LOC 1755Z 246DEG 25KT 4283 9013

JTS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:01 PM CDTMarine Dense Fog AdvisoryMKX13 hr
Jul 23, 3:43 AM CDTHeat AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 12 more39 hr
Jul 23, 10:06 AM CDTMarine Dense Fog AdvisoryMKX6 hr
Jul 23, 12:07 PM CDTSpecial Weather StatementMKXIowa23 min
Jul 23, 12:56 PM CDTSpecial Weather StatementMKXIowa34 min
Jul 23, 2:00 PM CDTSevere Thunderstorm WarningMKXDane30 min
Jul 23, 2:30 PM CDTSevere Thunderstorm WarningMKXDane30 min
Jul 23, 2:41 PM CDTSevere Thunderstorm WarningMKXRock, Walworth34 min
Jul 23, 2:58 PM CDTSpecial Weather StatementMKXJefferson32 min
Jul 23, 3:27 PM CDTSpecial Weather StatementMKXRock33 min
Jul 23, 3:51 PM CDTSpecial Weather StatementMKXMilwaukee24 min
Jul 23, 4:49 PM CDTSpecial Weather StatementMKXRacine26 min
Jul 23, 5:06 PM CDTSpecial Weather StatementMKXIowa39 min
Jul 23, 5:19 PM CDTSevere Thunderstorm WarningMKXLafayette41 min
Jul 23, 5:33 PM CDTAreal Flood AdvisoryMKXIowa3 hr
Jul 23, 5:42 PM CDTSpecial Weather StatementMKXDane, Iowa33 min
Jul 23, 5:52 PM CDTSevere Thunderstorm WarningMKXGreen, Lafayette38 min
Jul 23, 5:53 PM CDTAreal Flood AdvisoryMKXDane3 hr
Jul 23, 6:14 PM CDTSpecial Weather StatementMKXDane31 min
Jul 23, 6:30 PM CDTSevere Thunderstorm WarningMKXGreen, Rock30 min
Jul 23, 6:45 PM CDTSpecial Weather StatementMKXRock30 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.